Alert archive / Kansas / River Flood Warnings in 2016
River Flood Warning 101, NWS Wichita, KS
NWS Wichita, KS issued this river flood warning at Oct 7, 2016, 10:00 PM CDT for Wilson County, Kansas. It was in force for 34 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 7, 2016, 10:00 PM CDT (03:00 UTC)
- Expired
- Oct 9, 2016, 7:58 AM CDT
- In force
- 34 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Wilson County, KS
The radar
The Wichita radar (KICT), 149 km from the middle of the area, began a volume at 03:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Verdigris River at Altoona (ATOK1). The gauge peaked at 20.57 ft at Oct 8, 2016, 7:00 AM CDT.
- Action stage
- 15 ft
- Minor stage
- 19 ft
- Moderate stage
- 21 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07166500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
734
WGUS43 KICT 080300
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1000 PM CDT FRI OCT 7 2016
...The National Weather Service in Wichita has issued a flood warning
for the following river in Kansas...
Verdigris River At Altoona affecting Wilson County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades, especially
at night! Only two feet of water will carry most vehicles away. Turn
around don't drown.
&&
KSC205-081700-
/O.NEW.KICT.FL.W.0101.161008T0300Z-161009T0045Z/
/ATOK1.1.ER.161008T0241Z.161008T0600Z.161008T1245Z.NO/
1000 PM CDT FRI OCT 7 2016
The National Weather Service in Wichita, KS has issued a
* Flood Warning for
The Verdigris River At Altoona.
* From this evening until Saturday morning.
* At 9:45 PM Friday the stage was 19.0 feet.
* Flood stage is 19.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 19.4 feet by
very early Saturday morning. The river will fall below flood stage
Saturday morning.
* Impact...At 19.0 feet...Flooding of agricultural fields and gravel
road near the river bridge off of Highway 47 occurs.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Sat Sun Mon
Altoona 19.0 19.0 Fri 10 PM 19.0 12.7 12.5
&&
LAT...LON 3766 9594 3750 9571 3739 9573 3739 9558
3755 9557 3773 9584
$$
ES5 follow-up statements
931
WGUS43 KICT 080727
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
227 AM CDT SAT OCT 8 2016
...Forecast flooding changed from Minor to Moderate severity for the
following rivers in Kansas...
Verdigris River At Altoona affecting Wilson County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC205-082127-
/O.EXT.KICT.FL.W.0101.000000T0000Z-161009T0700Z/
/ATOK1.2.ER.161008T0241Z.161008T1200Z.161008T1900Z.NO/
227 AM CDT SAT OCT 8 2016
...Forecast flooding increased from Minor to Moderate severity...
The Flood Warning continues for
The Verdigris River At Altoona.
* Until late tonight.
* At 2:16 AM Saturday the stage was 20.1 feet.
* Flood stage is 19.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 21.0 feet by this
morning. The river will fall below flood stage this afternoon.
* Impact...At 21.0 feet...Flood waters begin to threaten outlining
facilities of the city's water plant.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Sun Mon Tue
Altoona 19.0 20.1 Sat 2 AM 11.6 12.4 12.3
&&
LAT...LON 3766 9594 3750 9571 3739 9573 3739 9558
3755 9557 3773 9584
$$
Lawson552
WGUS83 KICT 081256
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
756 AM CDT SAT OCT 8 2016
...The flood warning continues for the following river in Kansas...
Verdigris River at Altoona affecting Wilson County.
Verdigris River at Independence affecting Montgomery and Wilson
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC205-090256-
/O.EXT.KICT.FL.W.0101.000000T0000Z-161009T0507Z/
/ATOK1.1.ER.161008T0241Z.161008T1216Z.161008T1707Z.NO/
756 AM CDT SAT OCT 8 2016
The Flood Warning continues for
The Verdigris River at Altoona.
* Until late tonight.
* At 7:45 AM Saturday the stage was 20.5 feet and cresting.
* Flood stage is 19.0 feet.
* Minor flooding is occurring.
* Forecast...The river will begin its fall soon and continue to fall to
below flood stage by this afternoon.
* Impact...At 21.0 feet...Flood waters begin to threaten outlining
facilities of the city's water plant.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Sun Mon Tue
Altoona 19.0 20.5 Sat 8 AM 6.6 12.1 12.3
&&
LAT...LON 3766 9594 3750 9571 3739 9573 3739 9558
3755 9557 3773 9584
$$
KSC125-205-090256-
/O.EXT.KICT.FL.W.0100.000000T0000Z-161009T1200Z/
/IDPK1.1.ER.161009T0000Z.161009T0000Z.161009T0000Z.NO/
756 AM CDT SAT OCT 8 2016
The Flood Warning continues for
The Verdigris River at Independence.
* Until Sunday morning.
* At 7:31 AM Saturday the stage was 27.0 feet and rising.
* Flood stage is 30.0 feet.
* Forecast...The river is expected to rise to near flood stage this
evening.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Sun Mon Tue
Independence 30.0 27.0 Sat 8 AM 24.8 20.7 22.9
&&
LAT...LON 3739 9573 3714 9576 3713 9555 3738 9558
$$819
WGUS83 KICT 081858
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
157 PM CDT SAT OCT 8 2016
...The flood warning is cancelled for the following river in
Kansas...
Verdigris River At Independence affecting Montgomery and Wilson
Counties.
...The flood warning continues for the following river in Kansas...
Verdigris River At Altoona affecting Wilson County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC205-090857-
/O.EXT.KICT.FL.W.0101.000000T0000Z-161009T1010Z/
/ATOK1.1.ER.161008T0241Z.161008T1216Z.161008T2210Z.NO/
157 PM CDT SAT OCT 8 2016
The Flood Warning continues for
The Verdigris River At Altoona.
* Until late tonight.
* At 1:45 PM Saturday the stage was 20.1 feet.
* Flood stage is 19.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by
late this afternoon.
* Impact...At 21.0 feet...Flood waters begin to threaten outlining
facilities of the city's water plant.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Sun Mon Tue
Altoona 19.0 20.1 Sat 2 PM 10.9 12.5 12.3
&&
LAT...LON 3766 9594 3750 9571 3739 9573 3739 9558
3755 9557 3773 9584
$$
KSC125-205-081927-
/O.CAN.KICT.FL.W.0100.000000T0000Z-161009T1200Z/
/IDPK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
157 PM CDT SAT OCT 8 2016
The Flood Warning is cancelled for
The Verdigris River At Independence.
* At 1:31 PM Saturday the stage was 27.6 feet.
* Flood stage is 30.0 feet.
* Forecast...The river will crest below flood stage at 28.2 feet this
evening.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Sun Mon Tue
Independence 30.0 27.6 Sat 2 PM 25.0 21.8 23.0
&&
LAT...LON 3739 9573 3714 9576 3713 9555 3738 9558
$$146
WGUS83 KICT 090150
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
850 PM CDT SAT OCT 8 2016
...The flood warning continues for the following river in Kansas...
Verdigris River At Altoona affecting Wilson County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades, especially
at night! Only two feet of water will carry most vehicles away.
Turn around don't drown.
&&
KSC205-091521-
/O.EXT.KICT.FL.W.0101.000000T0000Z-161009T1521Z/
/ATOK1.1.ER.161008T0241Z.161008T1216Z.161009T0321Z.NO/
850 PM CDT SAT OCT 8 2016
The Flood Warning continues for
The Verdigris River At Altoona.
* Until Sunday morning.
* At 7:45 PM Saturday the stage was 19.5 feet.
* Flood stage is 19.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by
around mid-night tonight.
* Impact...At 19.0 feet...Flooding of agricultural fields and gravel
road near the river bridge off of Highway 47 occurs.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Sun Mon Tue
Altoona 19.0 19.4 Sat 9 PM 16.1 12.3 12.3
&&
LAT...LON 3766 9594 3750 9571 3739 9573 3739 9558
3755 9557 3773 9584
$$
ES545
WGUS83 KICT 091258
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
758 AM CDT SUN OCT 9 2016
...The flood warning is cancelled for the following river in
Kansas...
Verdigris River at Altoona affecting Wilson County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC205-091328-
/O.CAN.KICT.FL.W.0101.000000T0000Z-161009T1521Z/
/ATOK1.1.ER.161008T0241Z.161008T1216Z.161009T0337Z.NO/
758 AM CDT SUN OCT 9 2016
The Flood Warning is cancelled for
The Verdigris River at Altoona.
* At 7:46 AM Sunday the stage was 14.6 feet and falling.
* Flood stage is 19.0 feet.
* Fell below flood stage at 10:37 PM Saturday.
* Forecast...The river will continue to fall to 13.1 feet by Monday
morning. This will be the final forecast for this site for this event.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Mon Tue Wed
Altoona 19.0 14.6 Sun 8 AM 13.1 12.3 12.2
&&
LAT...LON 3766 9594 3750 9571 3739 9573 3739 9558
3755 9557 3773 9584
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Oct 7, 6:50 PM CDT, 3 hours 10 minutes earlier.
Area forecast discussion, Oct 7, 6:50 PM CDT, 3 hours 10 minutes before
Area Forecast Discussion National Weather Service Wichita KS 650 PM CDT FRI OCT 7 2016 .SHORT TERM...(This evening through Monday night) Issued at 308 PM CDT Fri Oct 7 2016 Forecast highlights: Gradual warming trend through Tuesday, cooler Wednesday, with another warming trend late week into the weekend. Periodic chances for showers/thunderstorms from Sunday afternoon through the week, but widespread rain and/or severe activity is not expected. Will likely see patchy frost for mainly low-lying/sheltered areas overnight into early Saturday morning, as ridge axis slides south and temperatures drop into the 36-42 degree range. Not expecting a widespread frost/freeze. Otherwise, temperatures will slowly warm to near normal levels Saturday-Monday. A weak disturbance will spread chances for showers/isolated storms for areas mainly northwest of the KS Turnpike Sunday afternoon-Monday morning. Meager instability and forcing will preclude strong/severe storms or widespread heavy rain. .LONG TERM...(Tuesday through Friday) Issued at 308 PM CDT Fri Oct 7 2016 Periodic shower/thunderstorm chances will impact Mid-America from Tuesday evening through the work week, as a handful of subtle upper disturbances progress over the region. However, likely won't be looking at widespread heavy rain or severe weather given continued meager moisture and instability. Otherwise, temperatures should continue to warm through the 70s Tuesday, with a cooling trend Wednesday in wake of a cold front, although readings should rebound well back into the 70s by week's end. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 650 PM CDT Fri Oct 7 2016 The weather wl be excellent as high pressure controls the Central Plains. As the high moves slowly E early Sat Mrng light S-SW flow would return to the neighborhood. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 39 71 49 72 / 0 0 0 0 Hutchinson 36 71 48 72 / 0 0 0 10 Newton 40 70 47 71 / 0 0 0 10 ElDorado 39 70 47 72 / 0 0 0 0 Winfield-KWLD 40 70 48 73 / 0 0 0 0 Russell 38 74 48 73 / 0 0 0 20 Great Bend 38 74 49 73 / 0 0 0 20 Salina 38 73 47 73 / 0 0 0 20 McPherson 37 71 47 72 / 0 0 0 10 Coffeyville 39 72 44 74 / 0 0 0 0 Chanute 38 70 45 73 / 0 0 0 0 Iola 39 70 45 72 / 0 0 0 0 Parsons-KPPF 38 71 45 73 / 0 0 0 0 && .ICT Watches/Warnings/Advisories... None. && SHORT TERM...ADK LONG TERM...ADK AVIATION...EPS
Hazardous weather outlook, Oct 7, 4:06 PM CDT, 5 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 406 PM CDT FRI OCT 7 2016 KSZ032-033-047>053-067>072-082-083-091>096-098>100-082115- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 406 PM CDT FRI OCT 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS, SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT FLOODING IS EXPECTED TONIGHT ALONG THE NEOSHO...VERDIGRIS AND FALL RIVERS. REFER TO THE LATEST RIVER FLOOD WARNINGS FOR DETAILS. IN ADDITION...NUMEROUS FLOOD PRONE AREAS ACROSS SOUTHEAST KANSAS WILL LIKELY REMAIN FLOODED THROUGH THE NIGHT. DO NOT DRIVE ACROSS WATER COVERED ROADS! PATCHY FROST WILL IMPACT THE REGION OVERNIGHT...MAINLY FOR LOW- LYING AND SHELTERED AREAS. A WIDESPREAD FROST OR FREEZE IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY PATCHY FROST WILL IMPACT THE REGION INTO EARLY SATURDAY MORNING...MAINLY FOR LOW-LYING AND SHELTERED AREAS. A WIDESPREAD FROST OR FREEZE IS NOT EXPECTED. FLOODING IS EXPECTED TO CONTINUE ALONG THE FALL AND VERDIGRIS RIVERS THROUGH SATURDAY OR SATURDAY NIGHT...AND THROUGH AT LEAST EARLY MONDAY FOR THE NEOSHO RIVER. REFER TO THE LATEST RIVER FLOOD WARNINGS FOR DETAILS. SHOWERS WITH ISOLATED STORMS WILL BE POSSIBLE SUNDAY AND MONDAY AND AGAIN TUESDAY NIGHT AND WEDNESDAY. STRONG OR SEVERE STORMS ARE NOT EXPECTED WITH THIS ACTIVITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT: HTTP://WEATHER.GOV/WICHITA/HWO/
Nearby
River Flood Warnings in Kansas, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.